MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 725.52P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A government agency reported that during a surgery a disposable tip of a curved scissors was found broken.Post the product was replaced and the surgery was completed.Procedure details and patient impact were not reported.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there is one additional complaint regarding a comparable event associated it but the lot did not exceed the threshold.The concerned sample was not sent to the investigation site for evaluation.Therefore, no further assessment is possible, and the investigation is concluded without identifying the root cause.A sample was not received at the investigation site.Therefore, the root cause for the customer complaint issue cannot be determined conclusively.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ADVANCED DSP TIP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20202928
Report Number3003398873-2024-00101
Device Sequence Number7649487
Product Code HNF
UDI-Device Identifier07612717071070
UDI-Public07612717071070
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number725.52P
Device Lot Number156M16
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date12/10/2024
Date Device Manufactured11/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown